MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH MODULAR DUAL MOBILITY INSERT; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, NON-POROUS, CALICU

STRYKER ORTHOPAEDICS-MAHWAH MODULAR DUAL MOBILITY INSERT; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, NON-POROUS, CALICU
Catalog Number 626-00-46F
Medical Device Problem Codes Corroded (1131); Degraded (1153); Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Pain (1994)
Date of Event 06/02/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient's left hip was revised after patient complaint of pain.The following were observed or reported by the surgeon intra-op: black tissue in the patient.Black material on the mdm metal liner on the side that faces the shell.The mdm liner was loose inside the shell.One of the three screws in the shell was sitting proud, surgeon reported this was the likely cause of the liner being loose.The screw did not appear to be cross-threaded or worn.The bone graft behind the shell had not fully incorporated into the acetabulum, cause the shell to not be optimally seated.The shell, screws, mdm metal liner, adm/ mdm poly insert, and femoral head were revised to a multihole shell with augments and screws, a poly liner, and a 40mm femoral head.
 
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.
 
Event or Problem Description
No new information.
 
Additional Manufacturer Narrative
Reported event; an event regarding disassociation, altr, corrosion & wear involving a mdm liner was reported.The event for wear was confirmed via inspection of the returned device.Method & results -product evaluation and results: visual inspection of the returned device indicated the mdm liner has some black discoloration and damage consistent with explanation.-clinician review: no medical records were received for review with a clinical consultant.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar evets for the lot refenced.Conclusions: it was reported that the patient was revised after complained of pain.Intraop, black material on the mdm metal liner on the side that faces the shell.The mdm liner was loose inside the shell.One of the three screws in the shell was sitting proud, surgeon reported this was the likely cause of the liner being loose.Visual inspection of the returned device indicated the mdm liner has some black discoloration and damage consistent with explanation.Further information such as return of the device, pathology reports, pre- and post-operative x-rays and the revision operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
MODULAR DUAL MOBILITY INSERT
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, NON-POROUS, CALICU
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22325995
Report Number0002249697-2025-00635
Device Sequence Number12960337
Product Code MEH
UDI-Device Identifier04546540666024
UDI-Public04546540666024
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K103233
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Catalogue Number626-00-46F
Device Lot Number82389302
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/02/2025
Supplement Date Received by Manufacturer07/30/2025
Initial Report FDA Received Date06/25/2025
Supplement Report FDA Received Date08/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/17/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age44 YR
Patient SexMale